Thunderstorm Wind, Stone
- When
- June 29, 2:25 PM CST
- Where
- Stone County, 0.55 mi E of Cape Fair
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.730, -93.510
A tree was blown down across the roadway on Longbend Road.
A frontal boundary moved into the region which developed strong to severe thunderstorms across the Ozarks. There were reports of wind damage and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A frontal boundary moved into the region which developed strong to severe thunderstorms across the Ozarks. There were reports of wind damage and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 29, 1:50 PM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT WED JUN 29 2016 .SHORT TERM...(This evening through Thursday) Issued at 250 PM CDT Wed Jun 29 2016 After several quiet days with just isolated afternoon storms, we turn to a more active pattern beginning tonight. Much of the evening should be rather quiet and pleasant as high pressure over the Ohio Valley exerts its influence into at least the eastern Ozarks. There still could be some isolated storms over western and central Missouri this evening, but most areas will remain dry. Convection is expected to develop tonight over northern Kansas into northern Missouri and then track south to southeast into the area late tonight and early Thursday. Will likely see a weakening trend as it moves into the area. This will then set the stage for re- development across the area later Thursday into Thursday evening. Main surface boundary will be arched across northeast Oklahoma into Arkansas late in the day. Initial cells may be develop over southern Kansas just north of the boundary, where stronger moisture transport resides. Development further east into the Ozarks is possible along residual outflow boundary from morning convection. With the increased low level flow, shear will be better that we have seen for a while, so cannot rule out the potential for some marginally severe storms. Convection likely be sustained Thursday night with weak, albeit noticeable low level jet continuing. As for lows tonight, another comfortable night expected over the eastern Ozarks with lows in the lower 60s. A little warmer to the west with lows around 70 for southeast kansas and the far southwest Missouri. Temperatures a bit tricky Thursday dues to the convective potential along with clouds. Highs look to range from the lower 80s across the eastern Ozarks to near 90 in far southwest Missouri and southeast Kansas. .LONG TERM...(Thursday Night through Wednesday) Issued at 250 PM CDT Wed Jun 29 2016 As has been advertised for the past several days, upper flow becomes more zonal for the holiday weekend and still expecting a rather active period of weather. 12Z models have continued their northward trend with placement of front and corresponding highest convective potential. However. Exact placement/timing of shortwaves and frontal position still difficult, especially in the Saturday and Sunday time frame. The first shortwave will likely traverse the region on Friday, interacting with the northward moving frontal boundary. Low level flow stronger across Kansas and Oklahoma, but moisture transport does nudge into the area later in the day. Will likely see periods of convection over the area Friday into Friday night. The current suite of medium range models would place the frontal boundary across central Missouri Saturday into Sunday, but this could to change with later forecasts. Shortwaves traversing through the flow, along with moisture transport will sustain periods of showers and thunderstorms, especially focused near and to the north the frontal zone. A bit stronger shortwave will move across the Plains Sunday and into the area Monday. This will serve as an impetus to push a cold front through the region which will lead to rain chances ending from west to east later Monday into Monday night. Still expecting heavy rainfall through the period and will continue to mention the limited risk for flooding. Current thinking is heaviest rain would be over central Missouri. Severe weather looks to be conditional based on instability. By Tuesday and Wednesday upper ridging builds across the region, with temperatures heating up once again into the 90s for afternoon highs and little in the way of precipitation expected. Emergency managers, park officials, and those with plans along area streams and rivers should continue to monitor the latest weather information going into this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1253 PM CDT Wed Jun 29 2016 Widely scattered thunderstorms will develop across portions of southern Missouri this afternoon. We have covered this threat with VCTS wording for now, however amendments may be needed if storms are expected to directly impact any of the aerodromes. While storms will then tend to diminish this evening, additional thunderstorms will then be possible Thursday morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Schaumann
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 PM CDT WED JUN 29 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 306 PM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. WHILE THUNDERSTORMS WILL THEN TEND TO DIMINISH THIS EVENING...ADDITIONAL THUNDERSTORMS MAY THEN PUSH SOUTHEAST INTO PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI LATE TONIGHT. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN POTENTIAL HAZARD FROM THESE STORMS FROM THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL... AND LOCALLY HEAVY RAINFALL...MAINLY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BRING THE POTENTIAL OF SEVERE WEATHER AND HEAVY RAINFALL LATE THIS WEEK INTO THE HOLIDAY WEEKEND. AT THIS TIME IT APPEARS THE GREATEST RISK FOR SEVERE STORMS WILL BE LATER THURSDAY AFTERNOON AND EVENING. HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL BRING AT LEAST A LIMITED RISK FOR FLOODING THIS WEEKEND. EMERGENCY MANAGERS AND THOSE WITH OUTDOOR PLANS THIS WEEKEND SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RABERDING
The Springfield radar (KSGF), 57 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
13 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
A tree was blown down across the roadway on Longbend Road.
A tree was snapped and a trampoline was tossed across the yard.
Numerous tree limbs were blown down near Highway 60 about three miles east of Rogersville.
Several tree limbs were blown down near Turnback Creek Valley east of Miller.
Large tree limbs were blown down south of Warsaw.
A couple of trees were blown down on Highway AA near Roach.
Quarter size hail was reported on social media.
A tree was blown down near Highway 64 and Meadowlark Drive.
A tree was blown down near Highway 64 and Highway AA.
Several large tree limbs were blown down near Chestnut and Highway 65 in east Springfield.
A large section of a wooden fence was blown down near Bolivar.
A large tree was blown down near Oakland Avenue in Bolivar.
Several trees and power lines were blown down and blocked a road.
Large tree limbs and a couple trees were blown down east of Sparta.
Several roads were flooded in Ozark, Sparta, and Nixa.
The intersection of Highway P and County Road 149 was flooded.
Numerous sections of roads west of Branson had six to eight inches of flowing water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636666, 636667, 636668, 636669, 636680, 636670, 636665, 636671, 636675, 636678, 636673, 636676, 636679, 636682, 636662, 636663, 636664.